EconPapers    
Economics at your fingertips  
 

Parametric Recoverability of Preferences

Yoram Halevy, Dotan Persitz and Lanny Zrill

Journal of Political Economy, 2018, vol. 126, issue 4, 1558 - 1593

Abstract: Revealed preference theory is brought to bear on the problem of recovering approximate parametric preferences from consistent and inconsistent consumer choices. We propose measures of the incompatibility between the revealed preference ranking implied by choices and the ranking induced by the considered parametric preferences. These incompatibility measures are proven to characterize well-known inconsistency indices. We advocate a recovery approach that is based on such incompatibility measures and demonstrate its applicability for misspecification measurement and model selection. Using an innovative experimental design, we empirically substantiate that the proposed revealed-preference-based method predicts choices significantly better than a standard distance-based method.

Date: 2018
References: Add references at CitEc
Citations: View citations in EconPapers (41)

Downloads: (external link)
http://dx.doi.org/10.1086/697741 (application/pdf)
http://dx.doi.org/10.1086/697741 (text/html)
Access to the online full text or PDF requires a subscription.

Related works:
Working Paper: Parametric Recoverability of Preferences (2016) Downloads
Working Paper: Parametric Recoverability of Preferences (2015) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ucp:jpolec:doi:10.1086/697741

Access Statistics for this article

More articles in Journal of Political Economy from University of Chicago Press
Bibliographic data for series maintained by Journals Division ().

 
Page updated 2025-03-24
Handle: RePEc:ucp:jpolec:doi:10.1086/697741